EconPapers    
Economics at your fingertips  
 

Nonlinear dynamics of interest rate and inflation

Markku Lanne

Journal of Applied Econometrics, 2006, vol. 21, issue 8, 1157-1168

Abstract: According to several empirical studies US inflation and nominal interest rates as well as the real interest rate can be described as unit root processes. These results imply that nominal interest rates and expected inflation do not move one-for-one in the long run, which is incongruent with theoretical models. In this paper we introduce a new nonlinear bivariate mixture autoregressive model that seems to fit quarterly US data (1953 : II-2004 : IV) reasonably well. It is found that the three-month Treasury bill rate and inflation share a common nonlinear component that explains a large part of their persistence. The real interest rate is devoid of this component, indicating one-for-one movement of the nominal interest rate and inflation in the long run and, hence, stationarity of the real interest rate. Copyright © 2006 John Wiley & Sons, Ltd.

Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (28) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.908 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2006-v21.8/ Supporting data files and programs (text/html)

Related works:
Journal Article: Nonlinear dynamics of interest rate and inflation (2006) Downloads
Working Paper: Nonlinear dynamics of interest rate and inflation (2004) Downloads
Working Paper: Nonlinear dynamics of interest rate and inflation (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:21:y:2006:i:8:p:1157-1168

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.908

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2022-08-09
Handle: RePEc:jae:japmet:v:21:y:2006:i:8:p:1157-1168